MAUDE Adverse Event Report: SPINAL ELEMENTS, INC OVERWATCH; BONE TAP 4.5MM

SPINAL ELEMENTS, INC OVERWATCH; BONE TAP 4.5MM
Catalog Number 108-104-45
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2026 patient underwent nine level posterior spinal fixation surgery.Reportedly due to the patient's sclerotic bone an under size 4.5mm bone tap was use to initiate the osteotomy.Intra-operatively the bone tap device fractured at the tip.The surgeon elected to leave the device tip encased in bone and complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Evaluation of the device confirmed the device is fractured.The tip is missing from the device.No images of the event were provided confirming the device tip was left in patient.The root cause is likely the result of patient anatomy/ osteosclerotic bone (as reported) requiring excessive force and/or result of surgical technique (off axis redirection /excessive manipulation while advancing).The instrument and its tip are a non-surgical grade (non-implantable) stainless steel, is not suitable for implantation and is not intended to remain in the patient.The remains of the returned device were measured and met specification.

Brand Name
OVERWATCH
Common Device Name
BONE TAP 4.5MM
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
Manufacturer (Section G)
SPINAL ELEMENTS
3115 melrose dr
carlsbad CA 92010
Manufacturer Contact
peter perhach
3115 melrose dr
carlsbad, CA 92010
MDR Report Key24694367
Report Number3004893332-2026-00002
Device Sequence Number16069084
Product Code LXH
UDI-Device Identifier00840916135331
UDI-Public(01)00840916135331(10)190093(11)190926
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K191576
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number108-104-45
Device Lot Number190093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Initial Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale